Thunderstorm Wind, Sebastian
- When
- June 12, 1:40 PM CST
- Where
- Sebastian County, Barling
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- FIRE DEPT/RESCUE SQUAD
- Coordinates
- 35.333, -94.300
Strong thunderstorm wind blew down trees.
1 thunderstorm wind, 1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Jun 12, 9:28 AM CST, 4 hours 12 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 1028 AM CDT MON JUN 12 2006 .UPDATE... WILL SEND A QUICK UPDATE TO POP FORECAST TO REFLECT CURRENT TRENDS. ELEVATED THUNDERSTORMS CONTINUE TO DECREASE ACROSS NORTHEAST OKLAHOMA...WHILE ANOTHER LINE OF STORMS CONTINUES TO MOVE ACROSS WESTERN/CENTRAL OK. THIS LINE OF STORMS IS EXPECTED TO GRADUALLY WEAKEN THE REMAINDER OF THE MORNING HOURS AS LOW LEVEL JET SUPPORT DECREASES...BUT WILL LIKELY IMPACT MUCH OF THE AREA WEST OF TULSA BEFORE DOING SO. SYNOPTIC FRONT NEAR I-40 ALONG WITH OUTFLOW FROM MORNING ACTIVITY MAY SERVE AS FOCUS FOR ADDITIONAL STORMS DURING THE AFTERNOON. SKIES REMAIN CLEAR TO THE SOUTH AND THIS SHOULD ALLOW SUFFICIENT INSTABILITY FOR ANY STORMS THAT DO DEVELOP TO BE SEVERE. FORECAST HIGH TEMPS APPEAR REASONABLE THOUGH A FEW LOCATIONS MAY ULTIMATELY NEED TO BE LOWERED. UPDATED PRODUCTS WILL BE OUT SHORTLY. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM FORECASTER ID= 14 LONG TERM FORECASTER ID= 17
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 1253 PM CDT MON JUN 12 2006 ARZ001-002-010-011-019-020-029-OKZ049-053>076-131000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 1242 PM CDT MON JUN 12 2006 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TODAY AND TONIGHT. SEVERE THUNDERSTORM. RISK...LIMITED. AREA...SOUTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS. ONSET...AFTER 3 PM. DISCUSSION... A CLUSTER OF SHOWERS AND ELEVATED THUNDERSTORMS WILL CONTINUE TO PUSH ACROSS EASTERN OKLAHOMA THROUGH EARLY THIS AFTERNOON... SLOWLY WEAKENING IN THE PROCESS. THIS ACTIVITY WILL LEAVE AN OUTFLOW BOUNDARY POSITIONED SOMEWHERE ACROSS SOUTHEAST OKLAHOMA INTO NORTHWEST ARKANSAS BY MID AFTERNOON...WHICH MAY SERVE AS A FOCUS FOR ADDITIONAL THUNDERSTORM DEVELOPMENT. TEMPERATURES WARMING INTO THE LOWER TO MID 90S SOUTH OF I-40 WILL PROVIDE ENOUGH INSTABILITY FOR ANY STORMS THAT DO DEVELOP TO BECOME SEVERE. DAMAGING WIND WOULD BE THE MAIN SEVERE THREAT. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. TUESDAY...NO HAZARDS. WEDNESDAY...NO HAZARDS. THURSDAY...DANGEROUS HEAT POTENTIAL. FRIDAY...DANGEROUS HEAT POTENTIAL. SATURDAY...DANGEROUS HEAT POTENTIAL. SUNDAY...DANGEROUS HEAT POTENTIAL. EXTENDED DISCUSSION... SLIGHTLY COOLER AIR FILTERING IN BEHIND THE FRONT WILL BE REALIZED FOR TUESDAY. THE UPPER RIDGE WILL BUILD BACK INTO THE AREA BY THE END OF THE WORK WEEK...BRINGING HOTTER TEMPERATURES AND THE POTENTIAL FOR DANGEROUS HEAT INDICES INTO THE WEEKEND. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION.
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
218 PM CDT MON JUN 12 2006
ARZ019-020-122015-
CRAWFORD AR-FRANKLIN AR-
218 PM CDT MON JUN 12 2006
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 315 PM CDT
FOR THE FOLLOWING COUNTIES:
IN WEST CENTRAL ARKANSAS
FRANKLIN
IN NORTHWEST ARKANSAS
CRAWFORD
AT 218 PM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 3 MILES NORTHEAST OF CHESTER TO 2 MILES SOUTHWEST
OF FIGURE FIVE...MOVING EAST AT 15 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THESE STORMS INCLUDE...PLEASANT HILL...PARADISE...
PINEY...CONCORD...BIDVILLE...MULBERRY...TONEY...LONELM...CRAVENS...
JETHRO...FERN...BARNES...TURNERS BEND...CASS...REDDING...
MOUNTAINBURG...ALMA...CHESTER...FURRY...DYER...FIGURE FIVE...RUDY...
LOCKE AND MOUNT GAYLER.
THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
235 PM CDT MON JUN 12 2006
ARZ029-122030-
SEBASTIAN AR-
235 PM CDT MON JUN 12 2006
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 330 PM CDT
FOR THE FOLLOWING COUNTY:
IN WEST CENTRAL ARKANSAS
SEBASTIAN
AT 235 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES
NORTH OF RYE HILL...MOVING SOUTHEAST AT 15 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...FORT SMITH...GREENWOOD...
BARLING...DAYTON...WITCHERVILLE...BURNVILLE...EXCELSIOR...BONANZA...
JENNY LIND...RYE HILL...BLOOMER AND CENTRAL CITY.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ALERT IS UPGRADED TO A WARNING.The Western Arkansas radar (KSRX), 7 km away, was scanning. The volume nearest the first event began at 19:39 UTC.
1 thunderstorm wind, 1 hail. Local standard time, as filed.
Strong thunderstorm wind blew down trees.
Quarter size hail covered portions of Interstate 20.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2006Every state in 2006This day in weather historyWarnings in Arkansas, June 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5514393, 5514392.